I have had metabolic syndrome [low HDL, slightly higher than normal LDL and elevated triglycerides] for over 20 years. Through exercise and nutrtional supplements I have managed this condition successfully. In late 2007 my cardiologist, after several years of trying, convinced me to try a statin drug, simivistatin. The initial 10 mg. daily dosage was increased to 20 mg. on my next visit in the summer of 2008. In spring 2009 my dental hygienist discovered [b]14 cavities[/b] during a routine cleaning.
In previous cleanings over the years I had at most 2 cavities and sometimes none. My dentist told me that [quote]dry mouth[/quote] could have caused this and suggested I check my medications. Since simivastatin was the only medication I took I checked the side effects and discovered that dry mouth can be one of them. I immediately stopped the drug. At the last two cleanings I have had no cavities.
Now I am back to no ongoing medications where I intend to stay the rest of my life.